Alert archive / Arizona / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 84, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Sep 6, 2013, 3:25 PM MST for Pima County, Arizona. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 6, 2013, 3:25 PM MST (22:25 UTC)
- Expired
- Sep 6, 2013, 4:15 PM MST
- In force
- 50 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
County Pima County, AZ
The radar
The Tucson radar (KEMX), 78 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 10.4 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 48 J/kg
- Mixed-layer CIN
- -289 J/kg
- Mixed-layer LCL
- 2777 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
336 WUUS55 KTWC 062225 SVRTWC AZC019-062315- /O.NEW.KTWC.SV.W.0084.130906T2225Z-130906T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 325 PM MST FRI SEP 6 2013 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL PIMA COUNTY IN SOUTH CENTRAL ARIZONA... * UNTIL 415 PM MST * AT 318 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR THREE POINTS...OR 21 MILES NORTHWEST OF GREEN VALLEY...AND MOVING NORTHWEST AT 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAN PEDRO. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER INDOORS. EXPECT DAMAGING WINDS IN EXCESS OF 60 MPH... LARGE HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN WITH THIS STORM. && LAT...LON 3205 11161 3228 11149 3212 11115 3195 11124 TIME...MOT...LOC 2225Z 113DEG 9KT 3207 11129 $$ MEYER
2 follow-up statements
932 WWUS55 KTWC 062235 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 335 PM MST FRI SEP 6 2013 AZC019-062315- /O.CON.KTWC.SV.W.0084.000000T0000Z-130906T2315Z/ PIMA AZ- 335 PM MST FRI SEP 6 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM MST FOR CENTRAL PIMA COUNTY... AT 334 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR THREE POINTS...OR 20 MILES SOUTHWEST OF TUCSON...MOVING NORTHWEST AT 10 MPH. LAT...LON 3205 11161 3228 11149 3212 11115 3195 11124 TIME...MOT...LOC 2234Z 113DEG 9KT 3208 11131 $$ MEYER
110 WWUS55 KTWC 062304 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 404 PM MST FRI SEP 6 2013 AZC019-062313- /O.CAN.KTWC.SV.W.0084.000000T0000Z-130906T2315Z/ PIMA AZ- 404 PM MST FRI SEP 6 2013 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PIMA COUNTY IS CANCELLED... AT 400 PM MST THE STORM IN THE THREE POINTS AREA HAD WEAKENED AND MOVED WEST. LAT...LON 3205 11161 3228 11149 3212 11115 3195 11124 TIME...MOT...LOC 2303Z 113DEG 9KT 3211 11139 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 2:00 PM MST, 1 hour 25 minutes earlier.
Area forecast discussion, Sep 6, 2:00 PM MST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 200 PM MST FRI SEP 6 2013 .SYNOPSIS...MONSOONAL MOISTURE OVER THE REGION WILL ALLOW FOR SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP ONCE AGAIN SATURDAY. THEN A DEEP LAYER OF MOISTURE FROM DECAYING TROPICAL STORM LORENA WILL BEGIN TO MOVE INTO ARIZONA FROM THE SOUTH SUNDAY AND LINGERING INTO MONDAY NIGHT BEFORE DIMINISHING TUESDAY. A RETURN TO A MORE NORMAL MONSOON FLOW PATTERN WILL OCCUR WEDNESDAY ONWARD. && .DISCUSSION...FAIRLY WIDESPREAD THUNDERSTORM ACTIVITY DEVELOPED ACROSS THE CWA LAST COUPLE OF HOURS WITH A COMBINATION OF STRONG WINDS EVIDENCED BY THE DUST STORM NEAR PICACHO PEAK AND SHORT PERIOD OF HEAVY RAIN WITH INSTANTANEOUS RAINFALL RATES UP TO 2 INCHES PER HOUR OVER TUCSON AND HIGHER LEVELS IN THE LARGER STORMS. THIS ACTIVITY WILL CONTINUE INTO THE EARLY EVENING AS IT GRADUALLY SHIFTS TO THE WEST-NORTHWEST. FOR SATURDAY THERE IS A SIMILAR AMOUNT OF MOISTURE ACROSS THE REGION WITH UPPER LEVEL SHORTWAVES APPROACHING THE AREA FROM THE SOUTH DURING THE DAY. THEREFORE WOULD EXPECT A SIMILAR RAMP UP OF THE CONVECTION DURING THE AFTERNOON WITH THE STORMS MOVING MORE TO THE NORTH-NORTHWEST. WITH SOMEWHAT HIGHER AMOUNTS OF LOW LEVEL MOISTURE ANY STORMS THAT DEVELOP SHOULD BE MORE EFFICIENT RAINFALL PRODUCERS. THEN HERE COMES THE REMNANTS OF TROPICAL STORM LORENA WHICH IS FORECAST TO CONTINUE MOVING NORTHWARD AS IT WEAKENS. THE CURRENT TRAJECTORY HAS THE REMNANT MOISTURE FROM THIS DECAYING SYSTEM MOVING NORTH ACROSS PRIMARILY CENTRAL AND EASTERN ARIZONA SUNDAY THROUGH MONDAY NIGHT WITH CURRENT MODEL RUNS PEAKING IT OVER THE AREA DURING THE DAY MONDAY. GUIDANCE HAS BEEN REASONABLY CONSISTENT WITH THIS SCENARIO AND AS A RESULT RAISED POPS FOR THE SUNDAY AFTERNOON THROUGH MONDAY EVENING PERIOD INTO THE LIKELY CATEGORY ACROSS THE FORECAST AREA. THE ABUNDANCE OF MOISTURE WILL BRING WITH IT AN ABUNDANCE OF CLOUDS AS WELL WHICH WILL CUT BACK ON THE INSTABILITY DURING THE AFTERNOONS. THIS WILL ESPECIALLY BE THE CASE ON MONDAY WITH THE DEEPEST MOISTURE OVER THE AREA. IF TOO MUCH CLOUD COVER OCCURS WE WOULD BE LEFT WITH MORE SHOWERS AND FEWER THUNDERSTORMS RATHER THAN THE OTHER WAY AROUND. EITHER WAY LOOKS LIKE A RATHER WET PERIOD OVERALL FOR THE REGION WITH THOSE DETAILS DETERMINING THE TOTAL AMOUNT AND DISTRIBUTION OF THE RAIN. OBVIOUSLY WITH THE HEAVIER CLOUD COVER AND HIGH LIKELIHOOD OF RAIN...AFTERNOON TEMPERATURES WILL BE COOLER THAN NORMAL SUNDAY AND MONDAY. IF CURRENT TIMING HOLDS TRUE...THE BACK EDGE OF THIS MOISTURE FIELD WILL MOVE NORTH OF THE AREA EARLY TUESDAY LEAVING US WITH MORE TYPICAL AMOUNTS OF MOISTURE FOR THE REMAINDER OF THE WEEK. THIS WOULD RESULT IN A RETURN TO THE TYPICAL SCATTERED SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON AND EVENING HOURS WITH AFTERNOON TEMPERATURES CLIMBING BACK UP TO NORMAL LEVELS FOR EARLY SEPTEMBER. CERNIGLIA && .AVIATION...SCT TSRA/SHRA THRU THIS EVENING THEN ISOLD -TSRA/SHRA LATE TONIGHT INTO SATURDAY MORNING. EXPECT SCT TSRA/SHRA SATURDAY AFTERNOON. THE STRONGER TSRA WILL PRODUCE MVFR CIGS/VSBYS AND BRIEF WIND GUSTS TO AROUND 40 KTS. OTHERWISE...CLOUD DECKS THRU THIS EVENING AND SATURDAY AFTERNOON WILL GENERALLY BE AROUND 7-11K FT AGL...AND CLOUD DECKS LATE TONIGHT AND SATURDAY MORNING WILL BE MOSTLY ABOVE 12K FT AGL. SURFACE WIND WILL BE MAINLY ELY/SELY 5-15 KTS THRU SATURDAY AFTERNOON OR 08/00Z. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...EXPECT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS SATURDAY THROUGH MONDAY. STRONG...GUSTY AND ERRATIC WINDS WILL OCCUR WITH THE STRONGER THUNDERSTORMS THIS WEEKEND. THEREAFTER...DECREASED MOISTURE WILL THEN LEAD TO ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS DURING THE LATTER PART OF THE UPCOMING WEEK. BELOW NORMAL DAYTIME TEMPERATURES WILL OCCUR SUNDAY THROUGH TUESDAY FOLLOWED BY A WARMING TREND LATE NEXT WEEK. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
In the hours before
Local storm report, Sep 6, 1:01 PM MST, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
101 PM MST FRI SEP 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1252 PM DUST STORM PICACHO 32.72N 111.50W
09/06/2013 PINAL AZ BROADCAST MEDIA
0.25 MILE VISIBILITY REPORTED ALONG I-10 NEAR PICACHO
PEAK
&&
EVENT NUMBER TWC1300109
CERNIGLIASpecial weather statement, Sep 6, 1:19 PM MST, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 119 PM MST FRI SEP 6 2013 AZZ508-512-062045- CHIRICAHUA MOUNTAINS INCLUDING CHIRICAHUA NATIONAL MONUMENT AZ-EASTERN COCHISE COUNTY BELOW 5000 FEET INCLUDING DOUGLAS/WILLCOX AZ- 119 PM MST FRI SEP 6 2013 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN COCHISE COUNTY UNTIL 145 PM MST... AT 114 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTH OF PORTAL...MOVING WEST AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...THE CHIRICAHUA MOUNTAINS. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3191 10904 3174 10912 3182 10940 3201 10933 TIME...MOT...LOC 2018Z 110DEG 16KT 3185 10918 KD
Special weather statement, Sep 6, 1:36 PM MST, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 136 PM MST FRI SEP 6 2013 AZZ502-505-062100- SOUTH CENTRAL PINAL COUNTY INCLUDING ELOY/PICACHO PEAK STATE PARK AZ-TOHONO O'ODHAM NATION INCLUDING SELLS AZ- 136 PM MST FRI SEP 6 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PINAL COUNTY UNTIL 200 PM MST... AT 132 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13 MILES SOUTH OF ARIZONA CITY...OR 22 MILES SOUTH OF CASA GRANDE...MOVING WEST AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. WINDS COULD ALSO PRODUCE BLOWING DUST OUT AHEAD OF THIS THUNDERSTORM. AREAS AFFECTED BY THIS STORM INCLUDE...JACKRABBIT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3251 11192 3269 11189 3265 11165 3251 11165 TIME...MOT...LOC 2036Z 092DEG 8KT 3257 11173 KD
Special weather statement, Sep 6, 2:27 PM MST, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 227 PM MST FRI SEP 6 2013 AZZ504-514-062215- SANTA CATALINA AND RINCON MOUNTAINS INCLUDING MOUNT LEMMON/SUMMERHAVEN AZ-TUCSON METRO AREA INCLUDING TUCSON/GREEN VALLEY/MARANA/VAIL AZ- 227 PM MST FRI SEP 6 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PIMA COUNTY UNTIL 315 PM MST... AT 219 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES EAST OF TUCSON...MOVING NORTHWEST AT 15 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH A PERIOD HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. AREAS AFFECTED BY THIS STORM INCLUDE...SEVEN FALLS...SABINO CANYON AREA...CATALINA FOOTHILLS AND CATALINA STATE PARK. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3232 11110 3251 11098 3229 11062 3216 11072 TIME...MOT...LOC 2127Z 119DEG 14KT 3226 11077 CERNIGLIA
Special weather statement, Sep 6, 2:53 PM MST, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 253 PM MST FRI SEP 6 2013 AZZ504-062230- TUCSON METRO AREA INCLUDING TUCSON/GREEN VALLEY/MARANA/VAIL AZ- 253 PM MST FRI SEP 6 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PIMA COUNTY UNTIL 330 PM MST... AT 247 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR TUCSON...MOVING NORTHWEST AT 15 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN...SMALL HAIL AND FREQUENT DANGEROUS LIGHTNING. SIGNIFICANT RUNOFF IS ALSO POSSIBLE WITH THIS STORM. AREAS AFFECTED BY THIS STORM INCLUDE...NORTHWEST TUCSON...FLOWING WELLS AND SAGUARO NATIONAL PARK WEST. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3227 11122 3245 11113 3230 11083 3218 11089 TIME...MOT...LOC 2153Z 114DEG 11KT 3226 11096 CERNIGLIA
Special weather statement, Sep 6, 3:08 PM MST, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 308 PM MST FRI SEP 6 2013 AZZ502>504-062300- TOHONO O'ODHAM NATION INCLUDING SELLS AZ-TUCSON METRO AREA INCLUDING TUCSON/GREEN VALLEY/MARANA/VAIL AZ-UPPER SANTA CRUZ RIVER AND ALTAR VALLEYS INCLUDING NOGALES AZ- 308 PM MST FRI SEP 6 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PIMA COUNTY UNTIL 400 PM MST... AT 300 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF THREE POINTS...OR 16 MILES NORTHWEST OF GREEN VALLEY...MOVING WEST AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...THREE POINTS. LAT...LON 3202 11144 3221 11127 3209 11108 3191 11112 TIME...MOT...LOC 2208Z 102DEG 7KT 3202 11121 MEYER
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 1:00 PM MST | Dust Storm Warning | TWC | Pinal | 60 min |
| Sep 6, 1:30 PM MST | Areal Flood Advisory | TWC | Cochise, Graham | 90 min |
| Sep 6, 1:36 PM MST | Special Weather Statement | TWC | Pima | 24 min |
| Sep 6, 1:45 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 30 min |
| Sep 6, 2:27 PM MST | Areal Flood Advisory | TWC | Pima | 93 min |
| Sep 6, 2:27 PM MST | Special Weather Statement | TWC | 48 min | |
| Sep 6, 2:53 PM MST | Special Weather Statement | TWC | 37 min | |
| Sep 6, 2:59 PM MST | Areal Flood Advisory | TWC | Graham | 91 min |
| Sep 6, 3:08 PM MST | Special Weather Statement | TWC | Pima | 52 min |
| Sep 6, 3:10 PM MST | Severe Thunderstorm Warning | TWC | Pima | 65 min |
| Sep 6, 3:38 PM MST | Areal Flood Advisory | TWC | Pima, Pinal | 3 hr |
| Sep 6, 3:48 PM MST | Special Weather Statement | TWC | Pima | 42 min |
| Sep 6, 4:07 PM MST | Severe Thunderstorm Warning | TWC | Pima | 38 min |
| Sep 6, 4:19 PM MST | Severe Thunderstorm Warning | TWC | Pima | 26 min |
| Sep 6, 4:33 PM MST | Flash Flood Warning | TWC | Pima | 117 min |
| Sep 6, 4:56 PM MST | Severe Thunderstorm Warning | TWC | Pima | 34 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.